Domperidone - stomach cramps?

(7 Posts)
Passmethecrisps Wed 02-Jan-13 12:45:58

Thanks ladies.

P is a silent refluxer so using the domperidone is more about speeding up digestion to reduce stomach activity - that is how I understood it anyway.

She was hospitalised prior to diagnosis and was immediately put on rinitidine, domperidone and IG as well as nutramigen a couple of days later after another hospital visit. She is is hugely improved - we actually only had a couple of days of screaming because she very quickly started food refusal and lost weight.

When she was being medicated at hospital they gave her 3 doses per day - it was only when we got to take her home that we noticed the label said 4 doses.

I will call the docs tomorrow to see what the best course of action is.

Thanks again

Oh and hang in there. It will get better. I have a monster box of syringes in our bathroom that I bought after 6 months, thinking we'd NEVER get rid of the meds. I think I've only used about a dozen since!

Poppet45 Wed 02-Jan-13 12:13:05

Well I'd talk to a doc but would look at lowering each dosage amount rather than nos I think. DD mainly had silent reflux and tbh we noticed little difference after she came off it. It was the antacid that made the difference for her.

My understanding is that the Domperidone is designed to keep the digestive system moving, so there is less 'backing up' to cause the reflux, so it makes sense that it can cause stomach cramps. I took it to boost breast feeding also and that was an adult side effect they warn you of.
Has it otherwise helped the reflux though? If you've gone from 3 doses with only a small proportion being kept down, to 4 doses with most of it staying in her system, the 'jump' will be much bigger, IYSWIM.

Passmethecrisps Wed 02-Jan-13 12:06:16

Thanks poppet. That is really helpful. I am wondering now whether to reduce the dose or the number of doses. It did seem a huge increase considering she isn't a sicky refluxer

Poppet45 Wed 02-Jan-13 11:57:51

He's right it could be. Its a fairly common side effect of that med especially after dosage increases. We had some awful days with DD after her dosage was doubled so we lowered it a little and she was much calmer. Talk to your doc about it. Hope your little one feels better soon.

Passmethecrisps Wed 02-Jan-13 10:17:32

Morning ladies,

I was hoping to pick the brains of those with reflux experience.

My Dd is 7+3 weeks old and has been on rinitidine, domperidone and IG for 3 weeks. Really great improvement until our review appointment on Friday. The doc upped her domperidone from 1ml 3xdaily to 1.5ml 4xdaily. Since then she has been very grump and seems in real pain. It gets worse as the day goes on but does go on all day. She can be sitting fine then her face screws up and she tenses up. She also starts grunting and straining in her sleep some 2 hours before she actually wakes up - meaning I get no sleep and she gets poor sleep.

My DH suggested the domperidone could be the cause - do any of you have any experience of this?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now